Alert archive / Indiana / Flash Flood Watches in 2017

Flash Flood Watch 8, NWS Indianapolis, IN

November 5, 201736 counties in Indiana

NWS Indianapolis, IN issued this flash flood watch at Nov 5, 2017, 3:20 AM EST for 36 counties in Indiana. It took effect at Nov 5, 2017, 12:00 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2017, 3:20 AM EST (08:20 UTC)
In effect from
Nov 5, 2017, 12:00 PM EST
Expired
Nov 6, 2017, 4:00 AM EST
In force
16 hr
Issued by
NWS Indianapolis, IN
Flood severity
None
All 36 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 8 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

690 
WGUS63 KIND 050820
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Indianapolis IN
320 AM EST Sun Nov 5 2017

...Flash Flood Watch This Afternoon and Tonight...

.A frontal boundary will slowly move through the region later
today and tonight. Unusually deep moisture for this time of the
year ahead of the front will support the potential for heavy 
rainfall to impact the region this afternoon and tonight.

INZ021-028>031-035>049-054>057-051630-
/O.NEW.KIND.FF.A.0008.171105T1700Z-171106T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, and Shelbyville
320 AM EST Sun Nov 5 2017

...FLASH FLOOD WATCH IN EFFECT FROM NOON EST TODAY THROUGH LATE
TONIGHT...

The National Weather Service in Indianapolis has issued a

* Flash Flood Watch for portions of central Indiana, east 
  central Indiana, north central Indiana, and west central 
  Indiana, including the following areas, in central Indiana, 
  Boone, Clinton, Hamilton, Hancock, Hendricks, Howard, Johnson, 
  Madison, Marion, Morgan, Rush, Shelby, and Tipton. In east 
  central Indiana, Delaware, Henry, and Randolph. In north 
  central Indiana, Carroll. In west central Indiana, Fountain, 
  Montgomery, Parke, Putnam, Tippecanoe, Vermillion, and Warren. 

* From noon EST today through late tonight

* Heavy rainfall will impact parts of central Indiana through
  tonight.

* Two to three inches of rain are possible over the watch area
  through Monday Morning with locally higher amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Ryan
4 follow-up statements
078 
WGUS63 KIND 051428
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Indianapolis IN
928 AM EST Sun Nov 5 2017

...Flash Flood Watch This Afternoon and Tonight...

.A frontal boundary will slowly move through the region later
today and tonight. Unusually deep moisture for this time of the
year ahead of the front will support the potential for heavy
rainfall to impact the region this afternoon and tonight.

INZ062>065-070>072-052230-
/O.EXB.KIND.FF.A.0008.171105T2000Z-171106T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe-Brown-Bartholomew-Decatur-Lawrence-Jackson-Jennings-
Including the cities of Bloomington, Columbus, Bedford, 
and Seymour
928 AM EST Sun Nov 5 2017

...FLASH FLOOD WATCH IN EFFECT FROM 3 PM EST THIS AFTERNOON
THROUGH LATE TONIGHT...

The National Weather Service in Indianapolis has expanded the

* Flash Flood Watch to include portions of central Indiana, 
  south central Indiana, and southeast Indiana, including the 
  following areas, in central Indiana, Bartholomew and Decatur. 
  In south central Indiana, Brown, Jackson, Lawrence, and 
  Monroe. In southeast Indiana, Jennings. 

* From 3 PM EST this afternoon through late tonight

* Heavy rainfall will impact parts of central Indiana through 
  tonight. 

* One to three inches of rain are possible over the watch area 
  through Monday Morning with locally higher amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

INZ051>053-060-061-052230-
/O.EXA.KIND.FF.A.0008.171105T1700Z-171106T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vigo-Clay-Owen-Sullivan-Greene-
Including the city of Terre Haute
928 AM EST Sun Nov 5 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

The National Weather Service in Indianapolis has expanded the

* Flash Flood Watch to include portions of southwest Indiana and 
  west central Indiana, including the following areas, in 
  southwest Indiana, Greene and Sullivan. In west central 
  Indiana, Clay, Owen, and Vigo. 

* Through late tonight

* Heavy rainfall will impact parts of central Indiana through 
  tonight. 

* Two to three inches of rain are possible over the watch area 
  through Monday Morning with locally higher amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

INZ021-028>031-035>049-054>057-052230-
/O.CON.KIND.FF.A.0008.171105T1700Z-171106T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, and Shelbyville
928 AM EST Sun Nov 5 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* Portions of central Indiana, east central Indiana, north 
  central Indiana, and west central Indiana, including the 
  following areas, in central Indiana, Boone, Clinton, Hamilton, 
  Hancock, Hendricks, Howard, Johnson, Madison, Marion, Morgan, 
  Rush, Shelby, and Tipton. In east central Indiana, Delaware, 
  Henry, and Randolph. In north central Indiana, Carroll. In 
  west central Indiana, Fountain, Montgomery, Parke, Putnam, 
  Tippecanoe, Vermillion, and Warren. 

* Through late tonight

* Heavy rainfall will impact parts of central Indiana through 
  tonight. 

* Two to three inches of rain are possible over the watch area 
  through Monday Morning with locally higher amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
118 
WGUS63 KIND 052036
FFAIND

Flood Watch
National Weather Service Indianapolis IN
336 PM EST Sun Nov 5 2017

...Flash Flood Watch This Afternoon and Tonight...

.A frontal boundary will slowly move through the region later
this afternoon and tonight. Unusually deep moisture for this time
of the year ahead of the front will support the potential for 
heavy rainfall to impact the region this afternoon and tonight.

INZ021-028>031-035>049-051>057-060-061-060445-
/O.CON.KIND.FF.A.0008.000000T0000Z-171106T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, 
and Shelbyville
336 PM EST Sun Nov 5 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* Portions of central Indiana, east central Indiana, north 
  central Indiana, southwest Indiana, and west central Indiana, 
  including the following areas, in central Indiana, Boone, 
  Clinton, Hamilton, Hancock, Hendricks, Howard, Johnson, 
  Madison, Marion, Morgan, Rush, Shelby, and Tipton. In east 
  central Indiana, Delaware, Henry, and Randolph. In north 
  central Indiana, Carroll. In southwest Indiana, Greene and 
  Sullivan. In west central Indiana, Clay, Fountain, Montgomery, 
  Owen, Parke, Putnam, Tippecanoe, Vermillion, Vigo, and Warren. 

* Through late tonight

* Heavy rainfall will impact parts of central Indiana through 
  tonight. 

* Two to three inches of rain are possible over the watch area 
  through Monday Morning with locally higher amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

INZ062>065-070>072-060445-
/O.CON.KIND.FF.A.0008.000000T0000Z-171106T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe-Brown-Bartholomew-Decatur-Lawrence-Jackson-Jennings-
Including the cities of Bloomington, Columbus, Bedford, 
and Seymour
336 PM EST Sun Nov 5 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* Portions of central Indiana, south central Indiana, and 
  southeast Indiana, including the following areas, in central 
  Indiana, Bartholomew and Decatur. In south central Indiana, 
  Brown, Jackson, Lawrence, and Monroe. In southeast Indiana, 
  Jennings. 

* Through late tonight

* Heavy rainfall will impact parts of central Indiana through 
  tonight. 

* One to three inches of rain are possible over the watch area 
  through Monday Morning with locally higher amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

50
237 
WGUS63 KIND 060246
FFAIND

Flood Watch
National Weather Service Indianapolis IN
946 PM EST Sun Nov 5 2017

INZ021-028>031-035>049-051>053-060-061-060400-
/O.CAN.KIND.FF.A.0008.000000T0000Z-171106T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Sullivan-
Greene-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Muncie, Indianapolis, and Terre Haute
946 PM EST Sun Nov 5 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Indiana, east
central Indiana, north central Indiana, southwest Indiana, and
west central Indiana has been cancelled. 

$$

INZ054>057-060900-
/O.CON.KIND.FF.A.0008.000000T0000Z-171106T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morgan-Johnson-Shelby-Rush-
Including the city of Shelbyville
946 PM EST Sun Nov 5 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

The Flash Flood Watch continues for

* A portion of central Indiana, including the following areas, 
  Johnson, Morgan, Rush, and Shelby. 

* Until 4 AM EST Monday

* Heavy rainfall will impact parts of central Indiana through 
  tonight. 

* Two to three inches of rain are possible over the watch area 
  through Monday Morning with locally higher amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

INZ062>065-070>072-060900-
/O.CON.KIND.FF.A.0008.000000T0000Z-171106T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe-Brown-Bartholomew-Decatur-Lawrence-Jackson-Jennings-
Including the cities of Bloomington, Columbus, Bedford, 
and Seymour
946 PM EST Sun Nov 5 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

The Flash Flood Watch continues for

* Portions of central Indiana, south central Indiana, and 
  southeast Indiana, including the following areas, in central 
  Indiana, Bartholomew and Decatur. In south central Indiana, 
  Brown, Jackson, Lawrence, and Monroe. In southeast Indiana, 
  Jennings. 

* Until 4 AM EST Monday

* Heavy rainfall will impact parts of central Indiana through 
  tonight. 

* One to three inches of rain are possible over the watch area 
  through Monday Morning with locally higher amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
991 
WGUS63 KIND 060838
FFAIND

Flood Watch
National Weather Service Indianapolis IN
338 AM EST Mon Nov 6 2017


INZ054>057-060945-
/O.EXP.KIND.FF.A.0008.000000T0000Z-171106T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morgan-Johnson-Shelby-Rush-
Including the city of Shelbyville
338 AM EST Mon Nov 6 2017

...FLASH FLOOD WATCH WILL EXPIRE AT 4 AM EST EARLY THIS MORNING...

The Flash Flood Watch for a portion of central Indiana will
expire at 4 AM EST early this morning. The threat for additional
heavy rain has ended.


$$

INZ062>065-070>072-060945-
/O.EXP.KIND.FF.A.0008.000000T0000Z-171106T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe-Brown-Bartholomew-Decatur-Lawrence-Jackson-Jennings-
Including the cities of Bloomington, Columbus, Bedford, 
and Seymour
338 AM EST Mon Nov 6 2017

...FLASH FLOOD WATCH WILL EXPIRE AT 4 AM EST EARLY THIS MORNING...

The Flash Flood Watch for portions of central Indiana, south
central Indiana, and southeast Indiana will expire at 4 AM EST
early this morning. The threat for additional heavy rain has 
ended.


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood watch went out at Nov 5, 3:11 AM EST, 9 minutes earlier.

Area forecast discussion, Nov 5, 3:11 AM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
311 AM EST Sun Nov 5 2017

.UPDATE...
The SYNOPSIS...NEAR TERM and SHORT TERM Sections have been updated
below.

&&

.SYNOPSIS...
Issued at 311 AM EST Sun Nov 5 2017

Severe weather and heavy rainfall producing flooding will impact
central Indiana this afternoon into tonight as a cold front and a
series of low pressure systems track slowly through the area.
Showers will remain a possibility over southern portions of central
Indiana Monday night and Tuesday as a disturbance tracks through the
Tennessee Valley. Beyond that point though...high pressure will
expand into the Ohio Valley and Great Lakes with dry and cooler
weather through the end of the week. Chances for showers will return
Saturday as a system tracks into the region.

&&

.NEAR TERM /Today and Tonight/...
Issued at 311 AM EST Sun Nov 5 2017

Warm front progressing north through the forecast area early this
morning with convection developing along it. Have not seen any
lightning strikes to this point...but have seen brief heavy rainfall
within the convective band as it streaks northeast. Temperatures
have been steadily warming through the night as the warm front lifts
north...with 08Z temps now firmly into the 60s and near 70 in the
lower Wabash Valley and a noticeable increase in dewpoints.

Active 24 hours forthcoming for central Indiana as the presence of
the frontal boundary followed by several surface waves tracking
along the boundary later today and tonight will bring a multifaceted
severe weather and flooding event into the forecast area through
predawn Monday.

Model guidance continues to zero in on the details through tonight
with the warm front currently tracking through northern portions of
the forecast area set to eventually align from central Illinois into
northeast Indiana by midday before a series of surface waves track
along the boundary and begin to shift it back southeast as a cold
front late today into tonight. This system is missing some of the
key features historically common with bigger fall severe weather
events...especially the presence of a deeper and singularly dominant
low pressure. That being said...there are several pieces present
that support the severe weather threat over the region through this
evening before transitioning to a greater flooding threat.

Low level forcing remains impressive as the day progresses...
highlighted by a maximized jet peaking at 50-60kts by early evening
from southern/central Indiana into Ohio. Forcing aloft present as
well with speed shear in the mid levels and a dual jet structure
diverging in the upper levels and presenting a diffluence signature
over the area. At the surface...a nice moisture surge south of the
warm front ongoing this morning and will continue through the day as
dewpoints likely peak in the 64 to 67 degree range. While the NAM in
particular is likely overdoing instability values later today
somewhat...expected MLCAPEs in the 1000-1500 j/kg range remain
climatologically impressive for early November by this afternoon.

Strong support continues for all modes of severe weather being
present later today...but can be more detailed on timing and extent
of impacts as the convective scenario evolves. Model soundings
continue to favor sharp lapse rates in the mid levels in excess of 7
C/km during the afternoon and early evening in the warm sector. This
combined with wet bulb zero values at 9-10kft and a broad hail
growth zone aloft support large hail likely serving as the primary
threat initially as supercellular structures develop...especially
across the western half of the forecast area. The presence of such a
deep hail growth zone alone presents an argument for stronger cells
to carry a potentially significant hail threat during the second
half of the afternoon through about 23Z.

It is during this time when the tornado threat will be maximized as
well with BL shear and 0-3km SRH values well within the range to
support rotating storms. Think two potential areas could see a brief
tornado threat enhancement in the 18-23Z time period. The first will
be near the slowly sagging frontal boundary over far northern
portions of the forecast area. The front and the individual waves
riding along it may serve to enhance backing flow in the low levels
and overall SRH values through the lowest 1-3km. The second location
will be across western portions of the forecast area where
directional shear maximizes for a couple hours around sunset and
aligns with the expected area of greatest instability. Any
individual cells developing in this area could carry an enhanced
tornado threat for a short period of time. With that being
said...still feel a more substantial tornado threat over the
forecast area is limited by the lack of more substantial backing
flow in the lowest levels that a strong surface wave would bring.

As we move into the evening...should see convection gradually
transition into a linear mode with the potential for bowing
structures. As is often the case with QLCSs...a brief spinner threat
will linger with the linear convection through much of the evening
as it moves southeast...but the main severe threat will shift to
damaging wind gusts. Much of the severe weather potential should be
over by 03-05Z with heavy rain and flooding eventually becoming the
primary concern overnight as the frontal boundary becomes more
parallel to the flow regime aloft. In addition...the low level jet
will align immediately ahead of the slow moving front and continue
to pump deep moisture into the area. Precip water values peak near
record levels at this time of year around 1.5 inches as well.
Considering the high potential for efficient rainfall...will be
introducing a Flash Flood Watch for the northern half of the
forecast area beginning at 17Z and continuing through the predawn
hours Monday. Confidence highest over this area to see rainfall
amounts of 2 to 3 inches by Monday morning with locally higher
values most likely northeast of the Indy metro. Will leave it to
later shifts today to determine if the watch would need to be
expanded further south.

So to summarize...scattered convection remains possible over
primarily northern counties this morning. Severe storms become an
increasing threat after 18Z and continuing through the evening.
Large hail and tornadoes are greater threats through early evening
with damaging winds becoming the primary threat during the evening
and early overnight as convection becomes linear. Heavy rainfall and
flooding will be a growing concern this evening into the overnight
before storms gradually end from west to east late.

Temps...despite thick cloud cover all day...expect highs to warm
into the lower and mid 70s over much of the area. The passage of the
cold front after midnight will ensure lows dropping into the 40s
over much of the region by daybreak Monday.

&&

.SHORT TERM /Monday through Tuesday Night/...
Issued at 311 AM EST Sun Nov 5 2017

The short term period will be relatively tame when compared to today
and tonight as high pressure expanding southeast from the northern
Plains slowly and steadily becomes the dominant feature over the
region. Forecast challenges focus on precip chances late Monday into
Tuesday as a surface wave tracks along the frontal boundary to our
south.

Any remnant showers over extreme eastern counties Monday morning
will depart by midday as the front continues to move away. The
arrival of high pressure and progressively drier air from the north
should enable some clearing on Monday...but the front will
eventually stall across the Tennessee Valley Monday night. A surface
wave tracking along it will likely spread showers back into southern
portions of the forecast area Monday night before drying out again
Tuesday morning. Presence of a trailing wave aloft moving through
the area Tuesday afternoon and evening may generate a few additional
light showers...but the overall trend will lean towards drier air
and clearing skies by Tuesday night as the aforementioned high
pressure expands into the area.

Temps...much cooler air will advect into the region behind the cold
front with highs in the 50s Monday and upper 40s/lower 50s Tuesday.
Low level thermals and cold advection support largely undercutting
guidance both days. Lows will drop to near freezing by Tuesday night
as skies clear.

&&

.LONG TERM /Wednesday through Saturday/...
Issued at 225 AM EST Sun Nov 5 2017

Ensembles are in good agreement during this period, with a fairly
zonal and progressive upper pattern.

Ensembles suggest little in the way of a precipitation threat until
next weekend, when a potential upper trough will move into the
Midwest. Will go with a dry forecast through Friday, and chance PoPs
for next Saturday.

&&

.AVIATION /Discussion for the 05/0600Z TAF Issuance/...
Issued at 1152 PM EDT Sat Nov 4 2017

Poor flight conditions will prevail for the duration of the TAF
period as a weather system passes through the TAF sites.
Rain has been slower to develop though than originally
anticipated. As a result, MVFR conditions are still persisting at
all TAF sites except KLAF where IFR is already prevailing. As rain
spreads across the area over the next several hours, IFR or worse
will become the prevailing flight category for most TAF sites
through daybreak. After that, expect a little improvement to near
the IFR/MVFR mark throughout the TAF period. Also,there is the
possibility for some rumbles of thunder overnight at KHUF and
KBMG, so did include mention of VCTS at those sites, but
confidence is low. Confidence increases in thunderstorm chances
after Sun 12Z at all TAF sites with the threat for severe weather
late in the day as associated cold front pushes through.
Meanwhile, winds through the period outside of any strong to
severe thunderstorms will be south/southwesterly at 6 to 12 kts,
becoming northwesterly late in the period after frontal passage.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...Ryan
NEAR TERM...Ryan
SHORT TERM...Ryan
LONG TERM....JAS
AVIATION...TDUD
Hazardous weather outlook, Nov 4, 5:11 PM EDT, 11 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
511 PM EDT Sat Nov 4 2017

INZ021-028>031-035>049-051>057-060>065-067>072-052115-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
511 PM EDT Sat Nov 4 2017

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: Slight chance of thunderstorms.

Hazards: Lightning.

Timing: Mainly after midnight.

Discussion: Warm humid air from the south will be over the area as an
upper level disturbance passes.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Outlook: Severe thunderstorms are possible Sunday afternoon and
night. There may be damaging winds, large hail,isolated tornadoes,
and lightning. Heavy rain and flooding are also possible. There is a
chance for showers Monday and Monday night, mainly south of
Interstate 70.

Discussion: A cold front will bring the threat for severe weather
and heavy rain Sunday afternoon and night. Dry and cooler weather is
expected beginning Tuesday and through the rest of the work week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Sunday afternoon and night.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 12:40 PM ESTSevere Thunderstorm WarningINDDaviess, Greene35 min
Nov 5, 12:53 PM ESTSevere Thunderstorm WarningINDDelaware, Madison37 min
Nov 5, 1:04 PM ESTTornado WarningINDDelaware, Madison26 min
Nov 5, 1:12 PM ESTSevere Thunderstorm WarningINDGreene, Lawrence, Monroe33 min
Nov 5, 1:19 PM ESTTornado WarningINDBrown, Greene, Lawrence, Monroe41 min
Nov 5, 1:31 PM ESTSevere Thunderstorm WarningINDDelaware14 min
Nov 5, 1:37 PM ESTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery, Tippecanoe38 min
Nov 5, 1:47 PM ESTTornado WarningINDBrown, Jackson, Lawrence, Monroe28 min
Nov 5, 2:04 PM ESTTornado Warning Tornado observedINDJackson, Jennings41 min
Nov 5, 2:20 PM ESTAreal Flood AdvisoryINDJackson115 min
Nov 5, 2:36 PM ESTSevere Thunderstorm WarningINDJennings24 min
Nov 5, 3:03 PM ESTSevere Thunderstorm WarningINDDelaware, Henry, Randolph42 min
Nov 5, 3:16 PM ESTFlash Flood WarningINDBartholomew, Brown, Jackson, Jennings3 hr
Nov 5, 3:35 PM ESTAreal Flood AdvisoryINDBoone, Clinton, Hamilton, Madison, Tipton3 hr
Nov 5, 3:38 PM ESTSevere Thunderstorm WarningINDRandolph22 min
Nov 5, 4:05 PM ESTAreal Flood AdvisoryINDDelaware, Henry115 min
Nov 5, 4:12 PM ESTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Vermillion48 min
Nov 5, 4:37 PM ESTFlash Flood WarningINDDelaware, Henry, Madison, Randolph3 hr
Nov 5, 4:50 PM ESTFlash Flood WarningINDClay, Fountain, Montgomery, Parke, Putnam, Tippecanoe and 3 more3 hr
Nov 5, 5:06 PM ESTAreal Flood AdvisoryINDRush, Shelby3 hr
Nov 5, 5:13 PM ESTFlash Flood WarningINDBoone, Hamilton3 hr
Nov 5, 5:20 PM ESTAreal Flood AdvisoryINDMorgan, Owen3 hr
Nov 5, 5:43 PM ESTSevere Thunderstorm WarningINDClay, Parke, Putnam, Vigo47 min
Nov 5, 6:25 PM ESTSevere Thunderstorm WarningINDRush, Shelby34 min
Nov 5, 6:30 PM ESTAreal Flood AdvisoryINDHancock, Johnson2 hr
Nov 5, 6:37 PM ESTSevere Thunderstorm WarningINDClay, Morgan, Owen, Putnam23 min
Nov 5, 6:57 PM ESTTornado WarningINDBrown, Monroe33 min

Nearby

Flash Flood Watches in Indiana, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.